Journal of Optimization Theory and Applications

, Volume 115, Issue 2, pp 407–417

Gap Functions and Existence of Solutions to Set-Valued Vector Variational Inequalities

  • X.Q. Yang
  • J.C. Yao
Article

Abstract

The variational inequality problem with set-valued mappings is very useful in economics and nonsmooth optimization. In this paper, we study the existence of solutions and the formulation of solution methods for vector variational inequalities (VVI) with set-valued mappings. We introduce gap functions and establish necessary and sufficient conditions for the existence of a solution of the VVI. It is shown that the optimization problem formulated by using gap functions can be transformed into a semi-infinite programming problem. We investigate also the existence of a solution for the generalized VVI with a set-valued mapping by virtue of the existence of a solution of the VVI with a single-valued function and a continuous selection theorem.

Vector variational inequalities set-valued mappings gap functions existence of a solution semi-infinite programming 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    GIANNESSI F., Theorems of the Alternative, Quadratic Programs, and Complementarity Problems, Variational Inequality and Complementarity Problems, Edited by R. W. Cottle, F. Giannessi, and J. L. Lions, Wiley, New York, NY, pp. 151–186, 1980.Google Scholar
  2. 2.
    CHEN, G. Y., and YANG, X. Q., The Vector Complementary Problem and Its Equivalence with the Weak Minimal Element in Ordered Spaces, Journal of Mathematical Analysis and Applications, Vol. 153, pp. 136–158, 1990.Google Scholar
  3. 3.
    KONNOV, I. V., and YAO, J. C., On the Generalized Vector Variational Inequality Problem, Journal of Mathematical Analysis and Applications, Vol. 206, pp. 42–58, 1997.Google Scholar
  4. 4.
    GOH, C. J., and YANG, X. Q., Vector Equilibrium Problems and Vector Optimization, European Journal of Operational Research, Vol. 116, pp. 615–628, 1999.Google Scholar
  5. 5.
    BROWDER, F. E., and HESS, P., Nonlinear Mappings of Monotone Type in Banach Spaces, Journal of Functional Analysis. Vol. 11, pp. 251–294, 1972.Google Scholar
  6. 6.
    KRAVVARITTIS, D., Nonlinear Equations and Inequalities in Banach Spaces, Journal of Mathematical Analysis and Applications, Vol. 67, pp. 205–214, 1979.Google Scholar
  7. 7.
    ANSARI, Q. H., and YAO, J. C., Nondifferentiable and Nonconuex Optimization Problems, Journal of Optimization Theory and Applications, Vol. 106, pp. 475–488, 2000.Google Scholar
  8. 8.
    CHEN, G. Y., GOH, C. J., and YANG, X. Q., On a Gap Function for Vector Variational Inequalities, Vector Variational Inequalities and Vector Equilibria, Edited by F. Giannessi, Kluwer Academic Publishers, Dordrecht, Holland, pp. 55–72, 2000.Google Scholar
  9. 9.
    AUBIN, J. P., and EKELAND, I., Applied Nonlinear Analysis, John Wiley and Sons, New York, NY, 1984.Google Scholar
  10. 10.
    GOH, C. J., and YANG, X. Q., On the Solution of a Vector Variational Inequality, Proceedings of the 4th International Conference on Optimization Techniques and Applications, Edited by L. Caccetta et al., pp. 1548–1164, 1998.Google Scholar
  11. 11.
    REEMTSEN, R., and RUCKMANN, J. J., Editors, Semi-Infinite Programming, Kluwer Academic Publishers, Dordrecht, Holland, 1998.Google Scholar
  12. 12.
    DING, X. P., KIM, W. K., and TAN, K. K., A Selection Theorem and Its Applications, Bulletin of the Australian Mathematical Society, Vol. 46, pp. 205–212, 1992.Google Scholar

Copyright information

© Plenum Publishing Corporation 2002

Authors and Affiliations

  • X.Q. Yang
    • 1
  • J.C. Yao
    • 2
  1. 1.Department of Applied MathematicsHong Kong Polytechnic UniversityKowloonHong Kong
  2. 2.Department of Applied MathematicsNational Sun Yat-Sen UniversityKaohsiungTaiwan

Personalised recommendations